Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 242, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2015, 5:49 PM CDT for Pushmataha County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 4, 2015, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 163 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WUUS54 KTSA 042249
SVRTSA
OKC127-042345-
/O.NEW.KTSA.SV.W.0242.150704T2249Z-150704T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 645 PM CDT
* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF KOSOMA...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANTLERS...KOSOMA...DUNBAR...KELLOND...MOYERS...EUBANKS AND DELA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3420 9578 3430 9578 3446 9572 3446 9556
3420 9549
TIME...MOT...LOC 2248Z 000DEG 9KT 3438 9566
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
759
WWUS54 KTSA 042253
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SAT JUL 4 2015
OKC127-042345-
/O.CON.KTSA.SV.W.0242.000000T0000Z-150704T2345Z/
PUSHMATAHA OK-
553 PM CDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PUSHMATAHA COUNTY...
AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOYERS...
MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTLERS...KOSOMA...DUNBAR...KELLOND...MOYERS...EUBANKS AND DELA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3420 9578 3430 9578 3446 9572 3446 9556
3420 9549
TIME...MOT...LOC 2252Z 000DEG 9KT 3437 9566
HAIL...1.25IN
WIND...60MPH
$$405
WWUS54 KTSA 042312
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT SAT JUL 4 2015
OKC127-042345-
/O.CON.KTSA.SV.W.0242.000000T0000Z-150704T2345Z/
PUSHMATAHA OK-
612 PM CDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PUSHMATAHA COUNTY...
AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MOYERS...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANTLERS...KELLOND...MOYERS AND KOSOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3420 9578 3430 9578 3441 9574 3441 9563
3420 9557
TIME...MOT...LOC 2312Z 036DEG 14KT 3432 9572
HAIL...1.25IN
WIND...60MPH
$$618
WWUS54 KTSA 042344
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SAT JUL 4 2015
OKC127-042354-
/O.EXP.KTSA.SV.W.0242.000000T0000Z-150704T2345Z/
PUSHMATAHA OK-
644 PM CDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA COUNTY
WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3420 9578 3430 9578 3441 9574 3441 9563
3420 9557
TIME...MOT...LOC 2341Z 000DEG 9KT 3432 9572
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:55 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 4, 3:55 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 355 PM CDT SAT JUL 4 2015 .DISCUSSION... HIT AND MISS SHOWERS/THUNDER TONIGHT...MOSTLY MISS. NORTHEAST OK DRY DURING EVENING FIREWORKS. HIGHEST POPS FAR SOUTHEAST OK CHOCTAW PUSHMATAHA SOUTH LE FLORE WHERE STORMS ALREADY IN PROGRESS. MARGINAL POP SUNDAY WITH MOST LOCATIONS DRY TO END THIS HOLIDAY WEEKEND. ROBUST (FOR SUMMER) UPPER SUPPORT MONDAY NIGHT AND TUESDAY-TUESDAY NIGHT AS UPPER TROUGH & ASSOCIATED COLD FRONT SWING THROUGH THE SOUTHERN PLAINS. BIG THUNDER FAIR BET AS WELL AS POTENTIAL SIGNIFICANT RAIN GIVEN PWA VALUES 1.7-2.1. ECMWF STALLS FRONT OVER AREA INTO WEDNESDAY AND THURSDAY WHICH WOULD HEIGHTEN HEAVY RAIN / FLOOD THREAT MID-WEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 73 91 77 92 / 20 20 10 20 FSM 71 91 73 91 / 20 40 10 20 MLC 73 89 75 91 / 30 30 10 10 BVO 68 91 73 91 / 20 20 10 30 FYV 65 86 69 86 / 20 30 10 20 BYV 66 87 70 86 / 10 30 10 20 MKO 71 89 73 90 / 20 20 10 20 MIO 69 91 73 90 / 20 30 0 30 F10 72 90 75 90 / 20 20 10 20 HHW 72 90 74 91 / 40 40 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....21
Hazardous weather outlook, Jul 4, 5:06 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT SAT JUL 4 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 PM CDT SAT JUL 4 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. ONSET...ONGOING...DIMINISHING AFTER SUNSET. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA THROUGH THE EARLY EVENING HOURS. SUFFICIENT INSTABILITY IS PRESENT TO SUPPORT A RISK OF SEVERE WEATHER WITH THE STRONGEST STORMS...WITH DAMAGING DOWNBURST WINDS AND HAIL BEING THE CONCERNS. THE SEVERE WEATHER POTENTIAL AND OVERALL COVERAGE OF THUNDERSTORMS WILL GRADUALLY DIMINISH AFTER SUNSET. LATE TONIGHT ADDITIONAL THUNDERSTORMS MAY SPREAD INTO NORTHEAST OKLAHOMA...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL BE ONGOING EARLY SUNDAY AND WILL PERSIST THROUGH THE DAY ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A SLOW MOVING COLD FRONT WILL PUSH INTO NORTHEAST OKLAHOMA AND MONDAY...AND MOVE ONLY SLOWLY SOUTHWARD ON TUESDAY. THIS BOUNDARY WILL FOCUS THUNDERSTORM DEVELOPMENT AND AN AXIS OF HEAVY RAINFALL IS LIKELY TO DEVELOP...WITH LATER FORECASTS REFINING THE PLACEMENT OF THE BOUNDARY ALONG WITH EXPECTED RAINFALL TOTALS. TEMPERATURES WILL WARM FOR MID TO LATE NEXT WEEK HOWEVER AT LEAST LOW THUNDERSTORM CHANCES WILL CONTINUE DAILY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 4, 4:23 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SAT JUL 4 2015
OKZ049-053-042215-
PUSHMATAHA OK-CHOCTAW OK-
423 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 515 PM CDT...
AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF FORT TOWSON...MOVING SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOBOL AND SWINK.
LAT...LON 3395 9518 3415 9526 3422 9515 3394 9516
3395 9517
TIME...MOT...LOC 2123Z 318DEG 13KT 3415 9517Special weather statement, Jul 4, 5:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT SAT JUL 4 2015
OKZ049-042330-
PUSHMATAHA OK-
544 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 630 PM CDT...
AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF KOSOMA...MOVING SOUTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANTLERS...KOSOMA...DUNBAR...KELLOND...MOYERS...EUBANKS AND DELA.
LAT...LON 3418 9578 3432 9578 3446 9575 3446 9553
3417 9548
TIME...MOT...LOC 2244Z 000DEG 9KT 3439 9565The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:32 PM CDT | Special Weather Statement | TSA | Haskell, LeFlore | 43 min |
| Jul 3, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 29 min |
| Jul 3, 8:18 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Jul 3, 9:46 PM CDT | Special Weather Statement | TSA | Pushmataha | 44 min |
| Jul 3, 10:05 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jul 3, 11:01 PM CDT | Special Weather Statement | TSA | Pittsburg | 44 min |
| Jul 3, 11:35 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jul 4, 2:59 AM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 4, 3:17 AM CDT | Special Weather Statement | TSA | Pushmataha | 43 min |
| Jul 4, 4:23 PM CDT | Special Weather Statement | TSA | Choctaw | 52 min |
| Jul 4, 5:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Jul 4, 6:27 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 3 hr |
| Jul 4, 6:46 PM CDT | Special Weather Statement | TSA | Pushmataha | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.